Brian Osserman

Regular Faculty
Algebraic Geometry
Ph.D., 2004, MIT
Refereed publications: Via Math Reviews

Web Page: http://www.math.ucdavis.edu/~osserman/
Email: osserman@math.ucdavis.edu
Office: MSB 3218
Phone: 341-3624

Research

Brian Osserman’s research covers a range of topics within algebraic geometry, including enumerative geometry, positive-characteristic geometry, moduli spaces and stacks, and degeneration and deformation techniques. Algebraic curves are a frequently recurring theme, with much of his work focusing on maps of curves and vector bundles on curves. Recently, he has also been working on the behavior of intersections in tropical geometry.

Selected Publications

[1] F. Liu and B. Osserman. "The irreducibility of certain pure-cycle Hurwitz spaces," American Journal of Mathematics, 130(6):1687-1708, 2008. Full Text.

[2] B. Osserman. "Linear series and the existence of branched covers," Compositio Mathematica, 144(1): 89-106, 2008, Full Text.

[3] B. Osserman. "A Limit Linear Series Moduli Scheme," Annales de l’Institute Fourier, 56(4): 1165-1205, 2006, matharXiv0407.5496.

[4] B. Osserman. "The Generalized Verschiebung for Curves of Genus 2," Mathematische Annalen, 336(4): 963-986, 2006, Full Text.

[5] B. Osserman. "Rational Functions with Given Ramification in Characteristic p," Compositio Mathematica, 142(2):433-450, 2006, Full Text.

Honors and Awards

  • NSF Postdoctoral Fellowship, 2004-2007
  • Clay Liftoff Fellowship, 2004
  • JSPS Postdoctoral Fellowship, 2004

Last updated: 2012-04-12